Alert archive / New Mexico / Wind Advisories in 2006
Wind Advisory 1, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 14, 2006, 3:40 PM MST. It took effect at Jan 15, 2006, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2006, 3:40 PM MST (22:40 UTC)
- In effect from
- Jan 15, 2006, 11:00 AM MST
- Expired
- Jan 15, 2006, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 142240 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 340 PM MST SAT JAN 14 2006 ...HIGH WINDS EXPECTED ACROSS MUCH OF THE AREA SUNDAY AFTERNOON AHEAD OF AN APPROACHING STORM SYSTEM... .A STRONG UPPER LEVEL STORM SYSTEM DEVELOPING OVER THE ROCKIES... AND A STRENGTHENING SURFACE LOW OVER THE PLAINS...WILL WORK TO PRODUCE WINDY CONDITIONS BEGINNING SUNDAY MORNING AND LASTING INTO EARLY SUNDAY EVENING. NMZ022>025-030>032-TXZ055-056-150645- /O.NEW.KEPZ.WI.Y.0001.060115T1800Z-060116T0100Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 340 PM MST SAT JAN 14 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THROUGH 6 PM MST SUNDAY. WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH SUNDAY MORNING. WIND GUSTS NEAR 50 MPH ARE EXPECTED. ISOLATED AREAS OF STRONGER WINDS ARE LIKELY ALONG AND DOWNWIND OF EAST FACING SLOPES AND THROUGH MOUNTAIN PASSES. BLOWING DUST WILL ACCOMPANY THESE WINDS...AND A FEW AREAS OF VISIBILITIES BELOW 1 MILE WILL CREATE HAZARDOUS DRIVING CONDITIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...ALL MOTORISTS SHOULD BE ALERT FOR AREAS OF POOR VISIBILITY IN BLOWING SAND AND DUST AT LOWER ELEVATIONS. USE EXTRA CAUTION. $$ PIEPER
2 follow-up statements
000 WWUS74 KEPZ 151043 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 343 AM MST SUN JAN 15 2006 ...HIGH WINDS EXPECTED ACROSS MUCH OF THE AREA SUNDAY AFTERNOON AHEAD OF AN APPROACHING STORM SYSTEM... .A STRONG UPPER LEVEL STORM SYSTEM DEVELOPING OVER THE ROCKIES... AND A STRENGTHENING SURFACE LOW OVER THE PLAINS...WILL WORK TO PRODUCE WINDY CONDITIONS BEGINNING SUNDAY MORNING AND LASTING INTO EARLY SUNDAY EVENING. NMZ022>025-030>032-TXZ055-056-151845- /O.CON.KEPZ.WI.Y.0001.060115T1800Z-060116T0100Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 343 AM MST SUN JAN 15 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH SUNDAY MORNING. WIND GUSTS NEAR 50 MPH ARE EXPECTED. ISOLATED AREAS OF STRONGER WINDS ARE LIKELY ALONG AND DOWNWIND OF EAST FACING SLOPES AND THROUGH MOUNTAIN PASSES. BLOWING DUST WILL ACCOMPANY THESE WINDS...AND A FEW AREAS OF VISIBILITIES BELOW 1 MILE WILL CREATE HAZARDOUS DRIVING CONDITIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...ALL MOTORISTS SHOULD BE ALERT FOR AREAS OF POOR VISIBILITY IN BLOWING SAND AND DUST AT LOWER ELEVATIONS. USE EXTRA CAUTION. $$
000 WWUS74 KEPZ 151921 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1221 PM MST SUN JAN 15 2006 ...HIGH WINDS EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON AHEAD OF AN APPROACHING STORM SYSTEM... .A STRONG UPPER LEVEL STORM SYSTEM DEVELOPING OVER THE ROCKIES... AND A STRENGTHENING SURFACE LOW OVER THE PLAINS...WILL WORK TO PRODUCE WINDY CONDITIONS LASTING INTO THE EARLY EVENING HOURS. NMZ022>025-030>032-TXZ055-056-160100- /O.CON.KEPZ.WI.Y.0001.000000T0000Z-060116T0100Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1221 PM MST SUN JAN 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON. WIND GUSTS NEAR 45 MPH ARE EXPECTED IN MOUNTAINOUS AREAS. ISOLATED AREAS OF STRONGER WINDS ARE POSSIBLE ALONG AND DOWNWIND OF EAST FACING SLOPES AND THROUGH MOUNTAIN PASSES. BLOWING DUST MAY ACCOMPANY THESE WINDS...AND A FEW AREAS OF VISIBILITIES BELOW 3 MILES CAN BE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...ALL MOTORISTS SHOULD BE ALERT FOR AREAS OF POOR VISIBILITY IN BLOWING SAND AND DUST AT LOWER ELEVATIONS. USE EXTRA CAUTION. $$ PIEPER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 14, 3:32 PM MST, 8 minutes earlier.
Area forecast discussion, Jan 14, 3:32 PM MST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 332 PM MST SAT JAN 14 2006 .SYNOPSIS...STRONG UPPER LEVEL DISTURBANCE WILL TRACK SOUTHEAST ACROSS NEW MEXICO BEGINNING TONIGHT THROUGH EARLY TUESDAY. THE MAIN IMPACTS WITH THIS SYSTEM ARE STRONG GUSTY WINDS...MOUNTAIN SNOWS WITH LOWLAND PRECIP MIX...AND UNSEASONABLY COLD TEMPERATURES. PATTERN STABILIZES MIDWEEK...WITH ANOTHER WEAKER LOW PRESSURE TROUGH EXPECTED NEXT WEEKEND. && .DISCUSSION...PARTLY TO MOSTLY CLOUDY SKIES WERE NOTED ACROSS MOST AREAS THIS AFTERNOON...AS APPROACHING SYSTEM BEGINS TO TAP HIGH AND MID LEVEL MOISTURE OFF SUB TROPICAL JET. BEGINNING EARLY TOMORROW EVENING COLDER AIR SHOULD BEGIN TO MAKE ITS WAY SOUTHEAST ACROSS THE GILA WILDERNESS....AND ACROSS WEST TEXAS BY EARLY MONDAY. 1000MB TO 500MB THICKNESSES FALL TO 540 DECAMETERS MONDAY AFTERNOON ACROSS THE AREA. LOOKING FOR RAIN AND SNOW MIX ACROSS THE LOWLANDS MONDAY AND TUESDAY...WITH ICE PELLETS POSSIBLE AT TIMES EACH AFTERNOON AS COLD AIR ALOFT ASSISTS WITH CONVECTION. MOUNTAIN SNOW ACCUMULATIONS UP TO A FEW INCHES ARE POSSIBLE ACROSS THE GILA AND SACRAMENTO RANGES...BUT WILL HOLD OFF ON SNOW ADVISORY FOR NOW AS MOISTURE APPEARS LIMITED WITH THIS SYSTEM. GUSTY WEST TO NORTHWEST WINDS HOWEVER...LOOK FAVORABLE TOMORROW AS MIXING ALLOWS STRONGER WINDS FROM 150 KT JET. WILL ISSUE WIND ADVISORY TOMORROW FOR ALL ZONES...VALID FROM 10AM THROUGH 6PM. && .AVIATION...(15/00Z-16/00Z)... VFR CIGS (MID/HIGH CLOUDS). LITTLE OR NO WX EXPECTED WITH CLOUDS. AFT 17Z SUNDAY...SFC WNDS INCRG SW25-35G45 KTS. ISOLD VSBYS AOB 1SM IN BD. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 43 64 35 44 17 / 10 10 20 20 10 SIERRA BLANCA TX 42 64 34 43 19 / 10 10 20 20 30 LAS CRUCES 40 63 34 46 16 / 10 10 20 20 10 ALAMOGORDO 38 62 33 42 12 / 10 10 20 20 30 CLOUDCROFT 25 44 18 34 9 / 10 10 20 30 30 TRUTH OR CONSEQUENCES 33 61 31 45 12 / 10 30 20 20 10 SILVER CITY 40 56 25 41 13 / 20 30 30 30 10 DEMING 39 60 32 44 14 / 20 30 20 20 10 LORDSBURG 38 57 30 45 13 / 20 30 20 20 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY SUNDAY VALID FROM 15/1800Z TO 16/0100Z FOR NMZ022>026-030-031 AND TXZ055-056 22
Hazardous weather outlook, Jan 14, 6:00 AM MST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 600 AM MST SAT JAN 14 2006 NMZ022>025-030>032-TXZ055-056-142100- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 600 AM MST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER A STRONG LOW PRESSURE SYSTEM WILL AFFECT THE REGION SUNDAY AND MONDAY...BRINGING VERY STRONG WINDS ESPECIALLY ON SUNDAY WITH GUSTS OF 45 TO 50 MPH POSSIBLE AND EVEN HIGHER GUSTS IN THE HIGHER ELEVATIONS OF THE GILA AND SACRAMENTO MOUNTAINS. AREAS OF BLOWING DUST ARE LIKELY SUNDAY AFTERNOON. THERE IS A CHANCE OF RAIN AND SNOW SHOWERS AT THE LOWER ELEVATIONS AND SNOW SHOWERS OVER THE HIGHER TERRAIN OF THE CWA WITH THIS SYSTEM AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 20
In the hours before
Special weather statement, Jan 14, 2:55 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 255 PM MST SAT JAN 14 2006 NMZ022>025-030>032-TXZ055-056-151245- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 255 PM MST SAT JAN 14 2006 ...WINTER WEATHER CONDITIONS EXPECTED ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS SUNDAY NIGHT THROUGH MONDAY... STARTING SUNDAY AND CONTINUING INTO TUESDAY MORNING...SIGNIFICANT CHANGES ARE EXPECTED AS A STORM SYSTEM BRINGS AN EPISODE OF WINTER WEATHER TO THE AREA. A VERY STRONG STORM SYSTEM ALOFT AND ASSOCIATED DEVELOPING SURFACE LOW IN EASTERN COLORADO WILL COMBINE TO BRING A MIX OF RAIN...ICE PELLET...AND SNOW SHOWERS TO THE MOUNTAINS BY SUNDAY AFTERNOON...SPREADING TO LOWLAND AREAS EARLY MONDAY. THE GILA AND SACRAMENTO MOUNTAIN AREAS CAN EXPECT AS MUCH AS TWO INCHES OF SNOWFALL ACCUMULATION SUNDAY NIGHT THROUGH EARLY TUESDAY MORNING. INITIALLY DRY CONDITIONS WILL MEAN THAT THE LOWLANDS WILL SEE A DELAY IN THE ONSET OF PRECIPITATION...AND CAN EXPECT THE POSSIBILITY OF LIGHT RAIN...ICE PELLET...OR SNOW SHOWERS TO HOLD OFF UNTIL MONDAY MORNING...BUT LINGER THROUGH EARLY TUESDAY MORNING. NO SNOW ACCUMULATION IS EXPECTED IN THE LOWLANDS AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS OR UPDATES. PIEPER
Nearby
Wind Advisories in New Mexico, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.